MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26929
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the marker band detached during stent deployment and remained in the patient.The patient underwent a peripheral angioplasty procedure of the right lower extremity with pedal access and a 6f non-bsc introducer.The mildly tortuous target lesions were severely calcified, with stenosis measuring 84% in the posterior tibial (pt), 41% in the popliteal artery, and 93% in the superficial femoral artery (sfa).Intravascular ultrasound (ivus) was used to confirm the calcification.The rotapro 1.75 x 135 was selected to open the blockages.The sfa was predilated using a charger 5.0 x 120.The innova 6 x 120 x 130 was then inserted but would not advance all the way to deployment site.The innova was removed undeployed with difficulty.Upon inspection, the tip of the outer retractable deployment sheath appeared burred, and the physician elected to replace the device with another stent rather than reinsert.The patient was then dilated using a coyote 2.5 x 120 balloon.A new innova 6 x 120 x 130 was then inserted without resistance and deployed without any issues.The delivery system was removed without issue.The charger 5.0 x 120 was then used to post dilate the stent.During final imaging, what appeared to be a marker band from the innova delivery system was observed in the patient artery.There was no flow restriction, so the physician elected to leave the marker band in place to avoid possible harm during removal.The area was post dilated with coyote 2.5 x 120 balloon to make sure the marker band was adhered to the wall of the artery.There were no reported adverse patient consequences as a result of the issue.
 
Additional Manufacturer Narrative
Device media analysis: returned product consisted of an innova self-expanding stent system.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the rack was separated at the handle.The proximal section was missing.Microscopic examination revealed no damages.The stent appeared to have been deployed and did not return for analysis.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm any issues with the marker band.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15879822
Report Number2124215-2022-47264
Device Sequence Number5398502
Product Code NIP
UDI-Device Identifier08714729874034
UDI-Public08714729874034
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26929
Device Catalogue Number26929
Device Lot Number0028867477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale